HomeAnswersDermatologyfungal infectionI have black dry itchy patches on my groin. Kindly help.

What is the reason for chronic dark, dry, and scaly patches in the groin area?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. K. Shobana

Published At August 22, 2022
Reviewed AtNovember 29, 2023

Patient's Query

Hello doctor,

I have chronic dark black patches with dry, scaly skin around my groin area. There is itching and discharge after I scratch the affected area. It has been there for the past four years and has grown to form a big patch (7 to 8 cm). I want your advice. Kindly help. Thank you.

Hello,

Welcome to icliniq.com.

Thank you for your query. As per the history and the images provided (attachment removed to protect the patient's identity), the condition is called tinea cruris. It is a fungal infection that appears due to moisture retention. It can be transmitted by sharing the belongings of affected individuals. It starts as a small lesion, then increases in size, and may spread to other areas well. It will take a few months for the lesions to fade due to the increased size completely, but there are medications to help with the condition, so there is nothing to worry about. I suggest you to follow the instructions mentioned below. Apply 1% Terbinafine cream (topical antifungal) on the affected area twice daily for two months. Use ketoconazole soap (antifungal soap) and apply its lather on the affected area for two minutes before washing it off. Do not use the medicated soap on the unaffected areas (any normal bathing soap may be used on other unaffected areas). Apply Terbinafine dusting powder twice daily, as it helps to absorb the moisture in the affected area. Take capsule Becosules Z (vitamin B complex, zinc, and vitamin C) once daily after food at night for two months. Take capsule Itraconazole (antifungal medication) 200 mg once daily in the morning after food for three weeks. Consult with a specialist, talk to them and take the medications with their consent. Kindly discontinue the creams and medications you are using currently, as the steroid present in the creams can flare up the condition. Avoid moisture retention in the affected areas; towel dry the area well after taking a bath. I hope this has helped you. Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sandhya Narayanan Kutty
Dr. Sandhya Narayanan Kutty

Venereology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Read answers about:

fungal infectionitching

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy